MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned guidewire revealed that the amplatz was broken and bent.The distal tip was also unraveled.The complaint is consistent with the reported event that the coil wire was unraveled.It is most probable that anatomical/procedural factors like interaction with other devices or while the device was advancing through the lesion target could have generated the failures reported.Based on all gathered, the most probable root cause is "operational context¿.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff¿ guidewire was used in the ureter during a retrograde intrarenal surgery procedure performed on (b)(6) 2016.According to the complainant, during the procedure, after placement of the stent into the ureter using the pusher through the cystoscope, resistance was met when the amplatz guidewire was pulled out from the pusher.The pusher and the amplatz guidewire were removed together and it was found that the coil wire of the guidewire was unraveled.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.Investigation results revealed on may 29, 2017 that the core wire is broken.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6660162
Report Number3005099803-2017-01926
Device Sequence Number18887160
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public(01)08714729191186(17)20171201(10)0017504637
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0017504637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1